# SDR 2011FA0000608

- Difficulty date: February 26, 2011
- Submitted: September 20, 2011
- Operation: General aviation
- Aircraft: N5911L
- Make and model: Piper PA-44-180
- Aircraft serial: 4496102
- Aircraft time: 3,603 hours
- Engine: Lyc O360*
- System (JASC): 5711 · Wing Spar
- Part: Spar
- Part number: 86152000
- Condition: Corroded
- Location: Zone 500
- Part time: 3,603 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AT APPROX LT WING STA 56.0, THE UPPER OTBD QUADRANT OF AN ELECTRICAL WIRE PASS THROUGH HOLE IN THE WING SPAR WEB WAS FOUND TO HAVE EXFOLIATION CORROSION. THE PASS THROUGH HOLE, WHICH IS IN THE LANDING GEAR WHEEL WELL AREA, HAD A CATERPILLAR GROMMET INSTALLED TO PREVENT THE WIRES FROM CHAFING. THE GROMMET HAD BEEN REMOVED TO FACILITATE CORROSION INSP.  AFTER REMOVING THE CORROSION, THE SERVICES OF A DESIGNATED ENGINEERING REPRESENTATIVE WAS REQUIRED TO PROVIDE A REPAIR PROCEDURE IN ORDER TO RETURN THE ACFT TO SERVICE.  IT IS APPARENT THAT THE CORROSION STARTED AT THE EDGE OF THE HOLE AND PROGRESSED INSIDE THE METAL.
